Hail, Sterling
- When
- May 24, 8:39 PM CST to 9:03 PM CST
- Where
- Sterling County, 5 mi NNE of Sterling City
- Measured
- 2 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.900, -100.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 24, 6:29 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 729 PM CDT WED MAY 24 2006 .UPDATE...JUST UPDATED THE FORECAST TO RAISE POPS A TAD BASED ON THE LATEST RADAR TRENDS AS STORMS CONTINUE TO FIRE FROM THE PERMIAN BASIN TO THE SOUTH PLAINS AND DRIFT TO THE SOUTH SOUTHEAST. BRAZZELL && .PREV DISCUSSION... (ISSUED 611 PM CDT WED MAY 24 2006) AVIATION... THUNDERSTORMS HAD DEVELOPED IN THE BIG BEND AND TRANSPECOS REGION... BUT WILL REMAIN WELL WEST OF THE KSJT AND KABI TAF SITES. LIKELY SEE LLWS 4-15Z AS LOW LEVEL JET DEVELOPS. MVFR CIGS MAY SPEAD NORTHWARD FROM THE HILL COUNTRY...AND MAY APPROACH THE KSJT SITE AFT 12Z...BUT WILL KEEP MENTION OUT OF TAFS AT THIS ISSUANCE. PREV DISCUSSION... (ISSUED 251 PM CDT WED MAY 24 2006) DISCUSSION... NEAR PERSISTENT WEATHER IS FORECAST OVER WEST CENTRAL TEXAS FOR THE NEXT SEVERAL DAYS...WITH WARMER THAN NORMAL TEMPS AND LITTLE CHANCE OF RAINFALL. UNLIKE THE PAST TWO WEEKS...LOW LEVEL MOISTURE AND BOUNDARY LAYER DEWPOINTS WILL AVERAGE NEAR NORMAL...WITH PERSISTENT SOUTH TO SOUTHEAST LOW LEVEL FLOW. SLIGHTLY DRIER AIR ALOFT WILL MIX TO THE SURFACE DURING THE AFTERNOON...WITH TYPICAL DIURNAL DEWPOINT TRENDS. EXPECT THE PRIMARY SURFACE DRYLINE TO OUR WEST...OVER THE PERMIAN BASIN AND SOUTH PLAINS. AS WAS THE CASE THIS AFTERNOON... EXPECT ISOLATED THUNDERSTORMS NEAR THE MOUNTAINS OF SOUTHWEST TEXAS. UPPER LEVEL RIDGE WILL SHIFT EAST TO THE GULF AND MS RIVER VALLEY THIS WEEKEND...WITH WEAK SOUTHWEST FLOW ALOFT OVER WEST CENTRAL TX. THE NAM AND GFS MODEL DIVERGE ON MID LEVEL TEMPS AND SUBSEQUENT CONVECTIVE INHIBITION. THE GFS MAINTAINS COOLER TEMPS ALOFT AND SHOWS THE BEST POTENTIAL FOR ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS. WILL CONTINUE THE LOW RAIN CHANCES FOR THIS WEEKEND...WITH 10 POPS MOST AREAS. 20 POPS LIKELY WARRANTED FROM THE PECOS UP THROUGH THE WESTERN BIG COUNTRY...DUE TO CLOSER PROXIMITY TO THE DRYLINE AND STEEPER LAPSE RATES.. COMBINATION OF INCREASED MORNING LOW CLOUDS AND AFTERNOON CUMULUS SHOULD NARROW DIURNAL TEMPERATURE RANGES SLIGHTLY LATE THIS WEEK...INTO EARLY NEXT WEEK. SJT WATCHES/WARNINGS/ADVISORIES... NONE. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CDT WED MAY 24 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 202 PM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ALTHOUGH AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON AND EVENING...ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE EACH AFTERNOON AND EVENING THROUGH THE MEMORIAL DAY WEEKEND AND INTO EARLY NEXT WEEK. HOWEVER... ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 830 PM CDT WED MAY 24 2006 TXZ064-250230- STERLING TX- 830 PM CDT WED MAY 24 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT FOR STERLING COUNTY... AT 827 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME WEST CENTRAL STERLING COUNTY...OR ABOUT 13 MILES EAST OF GARDEN CITY...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... WESTERN STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 74 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508011.